It probably depends entirely on why you are getting it. Some things, like withdrawal of hormones during menopause, can be treated, others might not be so treatable. You should check with the appropriate doctor based on why you're getting the problem.
Here is from Wikipedia:
Causes of formication include normal states such as onset of menopause (i.e. hormone withdrawal). Other causes are medical conditions such as diabetic neuropathy, skin cancer, syphilis, Lyme disease or herpes zoster.
Formication can also sometimes be experienced during high fevers.
It can be a side effect of Ritalin (methylphenidate), Adderall (dextro/levo-amphetamine) and Lunesta (eszopiclone) and other prescription drugs or of cocaine or amphetamines. (Accordingly, it goes by the slang term "coke bugs".) Formication can also be a withdrawal symptom of weaning oneself off cocaine or amphetamine. It can also accompany alcohol withdrawal in alcoholics, along with delirium tremens.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.